Alert archive / Texas / River Flood Warnings in 2013

River Flood Warning 3, NWS Houston/Galveston, TX

April 27, 2013Harris County, Texas

NWS Houston/Galveston, TX issued this river flood warning at Apr 27, 2013, 7:42 PM CDT for Harris County, Texas. It was in force for 6 days.

The area

The counties it named.

The facts

Issued
Apr 27, 2013, 7:42 PM CDT (00:42 UTC)
Expired
May 3, 2013, 7:42 PM CDT
In force
6 days
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Flood severity
Minor

County Harris County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this river flood warning went out at Apr 27, 3:41 PM CDT, 4 hours 1 minute earlier.

Area forecast discussion, Apr 27, 3:41 PM CDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
341 PM CDT SAT APR 27 2013

.DISCUSSION...
TRACKING A TRAINING LINE OF RAIN AND STORMS ACROSS THE CENTRAL CWA
THIS AFTERNOON. DECENT RAIN RATES ASSOCIATED WITH THE HEAVIER CELLS
PUTTING DOWN HALF AN INCH TO AN INCH PER HOUR AMOUNTS...LOCALLY
OVER TWO INCHES PER HOUR...ACROSS NORTHWESTERN HARRIS AND SOUTHWESTERN
MONTGOMERY COUNTIES. WITH THE BETTER LOWER LEVEL FOCUS OFF TO THE
NORTH ACROSS THE FAR NORTHERN FORECAST AREA...THIS MORE-SOUTHERN
BASED CONVECTION MOST LIKELY GOT GOING DUE TO THE AREA BEING UNDER
BETTER UPPER LEVEL DYNAMICS...WITH A VICINITY JET STREAK AND DECENT
DIFFULENCE PROVIDING THE NEEDED EXHAUST. A SHORTWAVE DISTURBANCE
ADVANCING EAST OUT OF NORTHERN MEXICO MAY ALSO BE NOSING INTO SE
TX AND PROVIDING THE ADDITIONAL LIFT REQUIRED TO INITIATE...OR KEEP
THIS...ONGOING ACTIVITY ALIVE GOING INTO THE EARLY EVENING HOURS.

LIKELY INLAND POPS WILL TAPER DOWN TO SLIGHT...WITH MORE MODERATE...
CHANCES ACROSS THE NORTHERN TIER COUNTIES TONIGHT. FEELING IS THAT
CENTRAL CWA AIR MASS WILL BE SLIGHTLY WORKED OVER AND TAKE TIME TO
RE-CHARGE DOWNSTREAM OF THE NEXT RIPPLE HEADING EAST WITHIN THE
SUBTROPICAL JET STREAM. HIGHER OVERNIGHT POPS MAY RESIDE CLOSER TO
THIS NEAR-STATIONARY SURFACE BOUNDARY LAYING JUST ALONG AND EAST
OF THE ESCARPMENT. TOMORROW'S POPS BASED SOLELY UPON THE ATTEMPT
TO TIME THE NEXT UPSTREAM DISTURBANCE AS IT PASSES INTO THE WESTERN
GULF. THE ELEMENTS THAT INTRODUCED PRECIPITATION/STORMS TODAY WILL
PLAY OUT AGAIN SUNDAY...AMPLE UPPER LIFT WITHIN A MARGINALLY-UNSTABLE
ENVIRONMENT WILL BE RIPE FOR THE REGENERATION OF MORE WIDESPREAD
RAIN AND STORM ACTIVITY. OF COURSE...THERE WILL BE AN EARLY DAY
CAP TO CONTEND WITH AND THIS WILL ALWAYS BE THE DISCLAIMER THAT
LEADS TO THE LOWER POP ARGUMENT. EITHER WAY...OVERCAST AND WARM
WITH PERIODIC RAIN/THUNDER THROUGH LATE SUNDAY...OR WHEN THE SOUTHERN
PLAINS 5H TROUGH AXIS SHIFTS INTO THE UPPER OHIO VALLEY.

A FEW DAYS OF PARTLY CLOUDY SKIES AND NEAR SEASONABLE WARMTH/VERY
MILD OVERNIGHTS...BREEZY AFTERNOON SOUTHEASTERLIES. THE MAIN STORY
FOR NEXT WEEK STILL CENTERS AROUND AN EARLY THURSDAY STRONG COLD
FRONTAL PASSAGE. NWP MODEL ENSEMBLE ALL AGREE THAT THE BACKING AIR
WILL BE UNSEASONABLY COLD AND DRY. AS OF NOW...WITH THE 85H ZERO
LINE TO THE COAST (PER GFS)...IT WOULD BE SAFE TO SAY THAT THERE
IS A HIGH LIKELIHOOD THAT THERE WILL BE A FEW EARLY MAY MIN TEMP
(OR MIN MAX TEMP) RECORDS TIED OR BROKEN. NOT A SIGNIFICANT AMOUNT
OF RAIN LEADING/ALONG THE FRONT...BUT ITS AGGRESSIVE SOUTHEASTERN
PUSH INDICATES THAT THERE IS A MODEST CHANCE THAT THIS TYPE OF
FORCING COULD LEAD TO THE DEVELOPMENT OF A MULTI-CELLUAR THIN LINE
OF THUNDERSTORMS. FORECAST CALLS FOR WELL BELOW NORMAL TEMP/MOISTURE
BEHAVIOR FROM EARLY FRIDAY THROUGH SATURDAY MORNING. 31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      67  83  61  82  62 /  60  40  10  10  10
HOUSTON (IAH)              68  82  62  81  61 /  40  50  10  20  10
GALVESTON (GLS)            68  77  66  76  67 /  30  30  20  30  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

DISCUSSION...31/43
Hazardous weather outlook, Apr 27, 3:55 PM CDT, 3 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
355 PM CDT SAT APR 27 2013

TXZ163-164-176>179-195>200-210>214-226-227-235>238-282100-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
355 PM CDT SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE MAIN THREAT FOR STRONG TO SEVERE STORMS WILL EXIST MAINLY
FROM THE CITY NORTH FROM THIS EVENING THROUGH THE OVERNIGHT TIME
PERIOD. ANOTHER ROUND OF RAIN THUNDERSTORMS MAY MOVE...OR EVOLVE...
OFF TO THE WEST AND ADVANCE EASTWARD ACROSS OUR REGION DURING THE
SUNDAY MORNING HOURS. THE MAIN THREAT WITH THIS ACTIVITY WILL BE
LOCALLY HEAVY RAIN LEADING TO FLOODING. THERE MAY ALSO BE HAIL TO
THE SIZE OF QUARTERS ASSOCIATED WITH THE HEAVIEST CELLS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STALLED FRONTAL BOUNDARY ACROSS SOUTHEAST TEXAS SUNDAY MAY
STILL BE A FOCUS FOR CONTINUED THUNDERSTORM DEVELOPMENT THROUGH
THE AFTERNOON. INSTABILITY MAY BE SOMEWHAT LIMITED SO THE SEVERE
THREAT WILL REMAIN LOW. HOWEVER SHOULD A STORM DEVELOP ALONG THE
BOUNDARY THERE MAY BE ENOUGH SUPPORT FOR STORMS TO APPROACH SEVERE
LEVELS WITH SMALL HAIL AND GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

GMZ330-335-350-355-370-375-282100-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
355 PM CDT SAT APR 27 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A STRONG COLD FRONT IS EXPECTED TO PUSH OFF THE COAST AND THROUGH
THE COASTAL WATERS THURSDAY. VERY STRONG WINDS MAY BE POSSIBLE
BEHIND THE FRONT WHICH WILL PRODUCE ROUGH SEAS. PLEASE CONTINUE TO
MONITOR MARINE FORECASTS FOR THE POSSIBILITY OF ADVISORIES OR GALE
WATCHES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Local storm report, Apr 27, 6:35 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
635 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     FLOOD            3 W BELLAIRE            29.70N  95.51W
04/27/2013                   HARRIS             TX   PUBLIC

            7800 FONDREN AT BEECHNUT IMPASSIBLE DUE TO WATER

&&

EVENT NUMBER HGX1300057

BAH
Local storm report, Apr 27, 6:41 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
641 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0608 PM     HAIL             5 NW SHENANDOAH         30.23N  95.51W
04/27/2013  E1.75 INCH       MONTGOMERY         TX   LAW ENFORCEMENT

            LAW ENFORCEMENT REPORTED GOLF BALL SIZE HAIL NEAR THE
            WOODLANDS

&&

EVENT NUMBER HGX1300058

BAH
Special weather statement, Apr 27, 6:42 PM CDT, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
642 PM CDT SAT APR 27 2013

TXZ210-226-280015-
COLORADO TX-WHARTON TX-
642 PM CDT SAT APR 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN COLORADO AND
NORTHWESTERN WHARTON COUNTIES UNTIL 715 PM CDT...

AT 638 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 12 MILES EAST OF SUBLIME...OR 19 MILES SOUTH
OF COLUMBUS...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
EAGLE LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2961 9630 2934 9625 2932 9657 2934 9656
      2947 9669 2950 9670
TIME...MOT...LOC 2338Z 260DEG 15KT 2943 9660

DR
Local storm report, Apr 27, 7:10 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
710 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     FLOOD            4 ESE WEST UNIVERSITY P 29.70N  95.38W
04/27/2013                   HARRIS             TX   DEPT OF HIGHWAYS

            ROUTE 288 CLOSED BOTH DIRECTIONS DUE TO HIGH WATER AT
            YELLOWSTONE BLVD.

&&

EVENT NUMBER HGX1300059

DR
Special weather statement, Apr 27, 7:13 PM CDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
713 PM CDT SAT APR 27 2013

TXZ210-226-235-280100-
JACKSON TX-COLORADO TX-WHARTON TX-
713 PM CDT SAT APR 27 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL JACKSON...SOUTHERN
COLORADO AND NORTHWESTERN WHARTON COUNTIES UNTIL 800 PM CDT...

AT 708 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 13 MILES NORTHEAST OF SPEAKS...OR 19 MILES
SOUTHWEST OF EAGLE LAKE...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF DIMES AND WIND GUSTS UP TO 40 MPH WILL BE
POSSIBLE WITH THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF EXTREME NORTH
CENTRAL JACKSON...SOUTHERN COLORADO AND NORTHWESTERN WHARTON
COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 2958 9631 2926 9624 2923 9663 2928 9664
      2934 9656 2943 9666 2954 9667
TIME...MOT...LOC 0008Z 266DEG 17KT 2940 9657
Local storm report, Apr 27, 7:20 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
720 PM CDT SAT APR 27 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     FLOOD            STAFFORD                29.62N  95.56W
04/27/2013                   FORT BEND          TX   EMERGENCY MNGR

            80-100 VEHICLES FLOODED BY FOUNTAINS MALL. FIRE
            DEPARTMENT PERFORMING WATER RESCUES

&&

EVENT NUMBER HGX1300060

BAH

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 7:13 PM CDTSpecial Weather StatementHGXColorado47 min
Apr 27, 7:58 PM CDTSpecial Weather StatementHGXColorado, Wharton47 min
Apr 27, 8:25 PM CDTSevere Thunderstorm WarningHGXJackson, Wharton35 min
Apr 27, 8:46 PM CDTRiver Flood WarningHGXHarris6 days
Apr 27, 9:09 PM CDTSpecial Weather StatementHGXJackson51 min
Apr 27, 9:44 PM CDTAreal Flood AdvisoryHGXJackson, Wharton2 hr
Apr 27, 9:54 PM CDTSpecial Weather StatementHGXHouston51 min
Apr 27, 9:57 PM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Harris, Waller108 min
Apr 27, 10:19 PM CDTSevere Thunderstorm WarningHGXHouston, Trinity56 min
Apr 27, 11:46 PM CDTAreal Flood AdvisoryHGXJackson, Wharton3 hr
Apr 28, 6:25 AM CDTSpecial Marine WarningHGX50 min

Nearby

River Flood Warnings in Texas, 2013Every river flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.